zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Continuation of periodic orbits in conservative and Hamiltonian systems. (English) Zbl 1024.37037
Summary: We introduce and justify a computational scheme for the continuation of periodic orbits in systems with one or more first integrals, and in particular in Hamiltonian systems having several independent symmetries. Our method is based on a generalization of the concept of a normal periodic orbit as introduced by {\it J. A. Sepulchre} and {\it R. S. MacKay} [Nonlinearity 10, 679-713 (1997; Zbl 0905.39004)]. We illustrate the continuation method on some integrable Hamiltonian systems with two degrees of freedom and briefly discuss some further applications.

MSC:
37J35Completely integrable systems, topological structure of phase space, integration methods
37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
Software:
AUTO2000
WorldCat.org
Full Text: DOI
References:
[1] Aronson, D. G.; Doedel, E. J.; Othmer, H. G.: The dynamics of coupled current-biased Josephson junctions II. Int. J. Bifurc. chaos 1, 51-66 (1991) · Zbl 0756.34039
[2] Bates, L.; Lerman, E.: Proper group actions and symplectic stratified spaces. Pacific J. Math. 181, 201-229 (1997) · Zbl 0902.58008
[3] Chenciner, A.; Montgomery, R.: A remarkable periodic solution of the three body problem in the case of equal masses. Ann. math. 152, 881-901 (2000) · Zbl 0987.70009
[4] Ciocci, M. -C.; Vanderbauwhede, A.: Bifurcation of periodic orbits for symplectic mappings. J. diff. Eqns. appl. 3, 485-500 (1998) · Zbl 0932.37044
[5] R.H. Cushman, L.M. Bates, Global aspects of classical integrable systems, Birkhauser, 1997. · Zbl 0882.58023
[6] E.J. Doedel, R.C. Paffenroth, H.B. Keller, D.J. Dichmann, J. Galán, A. Vanderbauwhede, Continuation of periodic solutions of conservative systems with application to the 3-body problem, Int. J. Bifurc. Chaos, in press. · Zbl 1129.70316
[7] E.J. Doedel, R.C. Paffenroth, A.R. Champneys, T.F. Fairgrieve, Y.A. Kuznetsov, B.E. Oldeman, B. Sandstede, X.-J. Wang, AUTO2000: Continuation and bifurcation software for ordinary differential equations, Technical Report, Department of Computer Science, Concordia University, Montreal, Canada (2000). http://sourceforge.net/projects/auto2000/.
[8] Galán, J.; Freire, E.: Chaos in a mean field model of coupled quantum wells: bifurcation of periodic orbits in a symmetric Hamiltonian system. Rep. math. Phys. 44, 87-94 (1998)
[9] Galán, J.; Freire, E.: Dynamical mean field solution of coupled quantum wells: a bifurcation analysis. Phys. rev. E 64, 046220 (2001)
[10] Galán, J.; Muñoz-Almaraz, F. J.; Freire, E.; Doedel, E.; Vanderbauwhede, A.: Stability and bifurcations of the figure-8 solution of the three-body problem. Phys. rev. Lett. 88, 241101 (2002)
[11] H. Goldstein, Classical Mechanics, 2nd ed., Addison-Wesley, Reading, MA, 1980. · Zbl 0491.70001
[12] H.B. Keller, Numerical solution of bifurcation and nonlinear eigenvalue problems, in: P.H. Rabinowitz (Ed.), Applications of Bifurcation Theory, Academic Press, New York, 1977, pp. 359--384.
[13] Marsden, J. E.; Ratiu, T. S.: Reduction of Poisson manifolds. Lett. math. Phys. 11, 161-169 (1986) · Zbl 0602.58016
[14] J.E. Marsden, T.S. Ratiu, Introduction to Mechanics and Symmetry, Texts in Applied Mathematics, vol. 17, 2nd ed., Springer-Verlag, New York, 1999. · Zbl 0933.70003
[15] Marsden, J. E.; Weinstein, A.: Reduction of symplectic manifolds with symmetry. Rep. math. Phys. 5, 121-130 (1974) · Zbl 0327.58005
[16] K.R. Meyer, Symmetries and integrals in mechanics, in: M. Peixoto (Ed.), Dynamical Systems, Academic Press, New York, 1973, pp. 259--272. · Zbl 0293.58009
[17] K.R. Meyer, G.R. Hall, Introduction to Hamiltonian Dynamical Systems and the N-body Problem, Springer-Verlag, New York, 1992. · Zbl 0743.70006
[18] F.J. Muñoz-Almaraz, J. Galán, E. Freire, Numerical continuation of periodic orbits in symmetric Hamiltonian systems, in: Proceedings of the Equadiff’99, Berlin, World Scientific, Singapore, 2000, pp. 919--921. · Zbl 0963.65542
[19] J.P. Ortega, Symmetry, reduction, and stability in Hamiltonian systems, Ph.D. Thesis, University of California, Santa Cruz, 1998.
[20] Ortega, J. P.; Ratiu, T. S.: Singular reduction of Poisson manifolds. Lett. math. Phys. 46, 359-372 (1998) · Zbl 0989.37070
[21] Sepulchre, J. -A.; Mackay, R.: Localized oscillations in conservative or dissipative networks of weakly coupled autonomous oscillators. Nonlinearity 10, 679-713 (1997) · Zbl 0905.39004
[22] Sjamaar, R.; Lerman, E.: Stratified symplectic spaces and reduction. Ann. math. 134, 375-422 (1991) · Zbl 0759.58019
[23] A. Vanderbauwhede, Families of periodic orbits for autonomous systems, in: A. Bednarek, L. Cesari (Eds.), Dynamical Systems II, Academic Press, New York, 1982, pp. 427--446. · Zbl 0546.34033
[24] A. Vanderbauwhede, Branching of periodic solutions in time-reversible systems, in: H. Broer, F. Takens (Eds.), Geometry and Analysis in Non-linear Dynamics, Pitman Research Notes in Mathematics, vol. 222, 1992, pp. 97--113. · Zbl 0766.34015
[25] A. Vanderbauwhede, A short tutorial on Hamiltonian systems and their reduction near a periodic orbit, 1997, Preprint, Unpublished. http://cage.rug.ac.be/\simavdb/tutorial.ps.
[26] A. Vanderbauwhede, Subharmonic bifurcation at multiple resonances, in: S. Elaydi, et al. (Eds.), Proceedings of the Mathematics Conference, Birzeit, 1998, World Scientific, Singapore, 2000, pp. 254--276. · Zbl 1065.37507
[27] A. Vanderbauwhede, F.J. Muñoz-Almaraz, E. Freire, J. Galán, Branches of invariant tori and rotation numbers in symmetric Hamiltonian systems: an example, in: S. Abenda, G. Gaeta, S. Walcher (Eds.), Proceedings of Symmetry and Perturbation Theory--SPT2002, World Scientific, Singapore, pp. 266--275.
[28] J.A. Zufirı\acute{}a, Applied Mathematics, Ph.D. Thesis, Cal. Inst. of Technology, Pasadena, CA, 1987.